MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT23AN45NSF976N
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text: b3: date of event is unknown; no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was "some debris and possible mold in/on the custom tracheostomy".Patient involvement unknown.
 
Additional Manufacturer Narrative
Other, other text: d10.Device available for evaluation, h3.Device evaluated by manufacturer and h6.Evaluation codes: updated.D3, g1,2 email is: regulatory.Responses@icumed.Com.Four tracheostomy tubes with swivel connectors, long straight pediatric neck flanges and obturators were received without packaging, as well as two photos and a video were returned for analysis.All four devices displayed varying degrees of dried blood and loose fibrous material between the swivel connector inner diameter (id) and shaft outer diameter (od).Surface microbiological testing was performed on the devices surfaces where the fibrous material was noted.Test results confirmed presence of bacteria on the devices without mold present, which was most probable to be due to the decontamination process prior to this investigation.Photos were consistent with sample four; however, the video could not be opened due to software incompatibility.The potential sources for the fibrous material during use include the tracheostomy dressing or third-party tube holder material that can get caught between the swivel connector and shaft of the device, dressing and/or tube holder shifts during use (material is not consistent with the supplied twill tape).Potential sources for the fibrous material during cleaning process include the use of non-lint free cleaning materials.Root cause for mold growth during use may potentially be related to variations in cleaning and storage technique; specifically, mold is likely to grow if the devices were not completely dried prior to storage per instructions for use (ifu).Without information about the cleaning method, storage conditions or the number of re-processing cycles, no definitive root cause can be determined with confidence.Based on the device analysis, the complaint cannot be confirmed as a manufacturing nonconformance, but is highly probable to be related to a variation in technique.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.Since the reported event could not be verified and/or confirmed with confidence, no further actions will be conducted by the manufacturing facility at this time.Complaint information will continue to be monitored and corrective/ preventative actions accordingly.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key18049533
Report Number3012307300-2023-10128
Device Sequence Number7500021
Product Code JOH
UDI-Device Identifier15019517329131
UDI-Public15019517329131
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFT23AN45NSF976N
Device Lot NumberST016486
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown